MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; LAT. GLENOSPHERE 39XØ27

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; LAT. GLENOSPHERE 39XØ27
Model Number 04.01.0211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Post-operative acromion fracture was observed about 2 months after primary surgery.The fracture was identified after the patient reported pain, which led to a consultation and subsequent ct imaging.The fracture will be treated conservatively; no additional/revision surgery planned.No bone graft was used.Nextar was not used for this surgery.
 
Additional Manufacturer Narrative
Batch review performed on 23 april 2026, lot: 2516903: (b)(4) items manufactured and released on 02-oct-2025.Expiration date: 22-sep-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Image and planning analysis postoperative ct analysis showed that the surgical procedure differed from the preoperative plan.Intraoperatively, the surgeon elected not to use a bone graft and implanted a d 39 lateralized glenosphere instead of the planned d 36 standard glenosphere, as documented in the complaint description.Assessment of the glenosphere center of rotation on the postoperative ct demonstrated that the implanted d 39 lateralized glenosphere was positioned 2.1 mm more lateral, 2.6 mm more inferior, and 2.8 mm more anterior compared to the planned d 36 standard glenosphere.In addition, the postoperative analysis of the baseplate demonstrated 5°, of anteversion.The humeral stem was implanted with retrotorsion and varus/valgus alignment consistent with the preoperative plan; however, it was positioned approximately 5 mm prouder than planned, resulting in an estimated increase in humeral distalization of 5 mm.The combined effect of the altered glenosphere positioning, the increase in glenosphere size from d 36 to d 39, and the prouder positioning of the humeral stem likely contributed to increased humeral distalization and consequent increased tensioning of the deltoid.Though acromial fracture is reported to be multifactorial and is influenced also by the specific patient conditions (e.G., bone quality, scapular morphology, & hellip;), the increase in deltoid tension may have contributed to the occurrence of the fracture.Image 1.Post-op implants in transparency (light blue), and the planned ones displayed as solid.Root cause: the comparative analysis suggests that differences in implant configuration and positioning may have resulted in increased humeral distalization and, consequently, higher deltoid tensioning.However, acromial fractures are widely recognized to be multifactorial events and may also be influenced by patient-specific factors (e.G., bone quality, scapular morphology).Therefore, the increased deltoid tension can only be considered as a potential contributing risk factor, and it is not possible to identify a definitive root cause for the event.The investigation did not reveal any anomalies in the planning or production and there is no indication that any potential issue with the device may have caused or contributed to the event.

Brand Name
SHOULDER SYSTEM
Common Device Name
LAT. GLENOSPHERE 39XØ27
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25161498
Report Number3005180920-2026-00401
Device Sequence Number10642589
Product Code HSD
UDI-Device Identifier07630040728102
UDI-Public07630040728102
Combination Product (Y/N)N
PMA/510(K) Number
K193175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0211
Device Lot Number2516903
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale